Alert archive / Texas / Gale Watches in 2021
Gale Watch 4, NWS Brownsville, TX
NWS Brownsville, TX issued this gale watch at Dec 10, 2021, 3:26 AM CST. It took effect at Dec 11, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 3:26 AM CST (09:26 UTC)
- In effect from
- Dec 11, 2021, 12:00 PM CST
- Expired
- Dec 10, 2021, 8:03 PM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
638 WHUS74 KBRO 100926 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 326 AM CST Fri Dec 10 2021 GMZ150-155-170-175-101730- /O.NEW.KBRO.SC.Y.0064.211210T1400Z-211211T0300Z/ /O.NEW.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 326 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CST THIS EVENING... ...GALE WATCH IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet possible. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 9 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ130-132-135-101730- /O.NEW.KBRO.SC.Y.0064.211210T1500Z-211211T0200Z/ /O.NEW.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 326 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... ...GALE WATCH IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt possible. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 8 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
400 WHUS74 KBRO 101539 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 939 AM CST Fri Dec 10 2021 GMZ130-132-135-110000- /O.CON.KBRO.SC.Y.0064.000000T0000Z-211211T0200Z/ /O.CON.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 939 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt possible. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...For the Small Craft Advisory, until 8 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ150-155-170-175-110000- /O.CON.KBRO.SC.Y.0064.000000T0000Z-211211T0300Z/ /O.CON.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 939 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
079 WHUS74 KBRO 102322 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 522 PM CST Fri Dec 10 2021 GMZ130-132-135-110400- /O.CON.KBRO.SC.Y.0064.000000T0000Z-211211T0200Z/ /O.CON.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 522 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt possible. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...For the Small Craft Advisory, until 8 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ150-155-170-175-110400- /O.CON.KBRO.SC.Y.0064.000000T0000Z-211211T0300Z/ /O.CON.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 522 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Watch, Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
049 WHUS74 KBRO 110203 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 803 PM CST Fri Dec 10 2021 GMZ150-155-111200- /O.CAN.KBRO.SC.Y.0064.000000T0000Z-211211T0300Z/ /O.NEW.KBRO.SC.Y.0065.211211T1200Z-211211T1800Z/ /O.UPG.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ /O.NEW.KBRO.GL.W.0006.211211T1800Z-211212T0000Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- 803 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Nearshore Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 20 nm. * WHEN...For the Gale Warning, from noon to 6 PM CST Saturday. For the Small Craft Advisory, from 6 AM to noon CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-111200- /O.EXP.KBRO.SC.Y.0064.000000T0000Z-211211T0200Z/ /O.NEW.KBRO.SC.Y.0065.211211T1200Z-211211T1800Z/ /O.UPG.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ /O.NEW.KBRO.GL.W.0006.211211T1800Z-211212T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 803 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...For the Gale Warning, from noon to 6 PM CST Saturday. For the Small Craft Advisory, from 6 AM to noon CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ170-175-111200- /O.EXT.KBRO.SC.Y.0064.000000T0000Z-211211T1800Z/ /O.UPG.KBRO.GL.A.0004.211211T1800Z-211212T0000Z/ /O.NEW.KBRO.GL.W.0006.211211T1800Z-211212T0000Z/ Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 803 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Offshore Gulf waters between the mouth of the Rio Grande and Baffin Bay from 20 to 60 nm. * WHEN...For the Gale Warning, from noon to 6 PM CST Saturday. For the Small Craft Advisory, until noon CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Dec 9, 11:23 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 9, 11:23 PM CST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1123 PM CST Thu Dec 9 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite images and surface observations indicate some low clouds across the coastal sections of deep south Texas late tonight with some patchy fog across portions of the area. Ceilings were near 1000ft at KPIL to near 1200ft at KHRL. Visibilities were near 4SM with fog at KHBV to near 6SM with fog at KMFE. MVFR conditions will prevail across the Rio Grande Valley the rest of tonight into early Fri morning as moisture under the low level inversion allows low clouds/patchy fog to continue to develop tonight. && .PREV DISCUSSION... /issued 534 PM CST Thu Dec 9 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Satellite images and surface observations indicate mostly clear skies with a few high clouds moving across the Rio Grande Valley early this evening. Expect MVFR conditions to develop across the RGV tonight into early Fri morning as low clouds develop as surface moisture remains high across the area with south to southeast winds prevailing. PREV DISCUSSION... /issued 240 PM CST Thu Dec 9 2021/ SHORT TERM (Now through Friday Night): Mid-level ridging over the Gulf of Mexico will extend westward into deep south Texas through the Friday night. A near zonal flow aloft initially, will become more southwesterly through Friday night as a 500mb trough moves into the Plains. At the surface, developing low pressure across Plains this afternoon into Friday will increase the local pressure gradient, leading to strengthening southerly winds. Some model guidance suggest sustained winds exceeding 30 mph for a few hours Friday afternoon and if this trend continues a Wind Advisory may be needed. The combination of the southwest flow aloft and low- level southerly flow will support very warm and humid conditions across the area through the period. Highs Friday will range from the mid to upper 80s near the coast to the low 90s inland for Friday. Lows tonight and Friday night are expected to fall into the mid to upper 60s across the northern ranchlands to the lower 70s near the coast. Some patchy fog will possible across the CWA late tonight into Friday morning, especially across the northern ranchlands, but the uptick in winds tonight should keep fog development fairly limited. However, the pressure gradient will weaken Friday night as the cold front approaches the region. Some patchy fog will be possible across area late Friday night. LONG TERM (Saturday through Thursday): The main focus in the long-term period continues to be on a moderate to strong cold front that will be pushing through the Rio Grande Valley and Deep South Texas Saturday morning or by early afternoon. Winds behind the front will be quite breezy out of the north, especially for the three coastal counties. Common sustained wind speeds between 15 and 25 mph, with gusts up to 35 mph are possible. Locations along the immediate coastline such as Port Mansfield, Bayview, Laguna Vista, Laguna Heights, Port Isabel, Boca Chica beach, and South Padre Island may see wind speeds strong enough to warrant a Wind Advisory for a few hours in the afternoon, with a few gusts approaching 40 mph. Winds will gradually decrease Saturday evening/night. Isolated to scattered showers and thunderstorms will accompany the front, though rainfall amounts are expected to be generally light overall, with a few hundredths to a few tenths of an inch. Temperatures may end up warming up into the mid-upper 70s to near 80 degrees in some portions of the Rio Grande Valley ahead of the approaching cold front on Saturday morning. Behind the front, however, temperatures will drop into the upper 60s/lower 70s through the afternoon. North to northeasterly winds will stick around through Sunday, remaining light, with mild and pleasant conditions. Highs will struggle to get out of the 60s on Sunday at all locations. A few coastal showers are possible through the day as a weak coastal trough develops in the wake of the cold front. Most precipitation will likely remain offshore. A stagnant and mostly dry weather pattern will setup over Deep South Texas on Monday as mid/upper- level ridging builds overhead. Additionally, surface ridging will shift eastward across the Tennessee Valley and Mid-Atlantic states Sunday night into Monday morning. As such, onshore east to southeasterly flow will return and be maintained through the rest of the long-term period; a warming trend will result with high temperatures back into the mid-upper 80s by Tuesday. MARINE (Now through Friday Night): Buoy 42020 reported south winds at 14 knots with gusts around 16 knots and seas around 2.3 feet with a period of 5 seconds at 1350 CST/2050 UTC. Low pressure across the Plains will strengthen the pressure gradient along the lower Texas coastal waters through Friday. Moderate winds tonight will become moderate to strong on Friday. Exercise caution conditions are likely on the Gulf waters tonight and Friday with Small Craft Advisory conditions possible by Friday afternoon. Saturday through Tuesday: Marine conditions will start off mostly favorable early on Saturday morning, but will quickly deteriorate behind a moderate to strong cold front by mid-late Saturday morning. Northerly winds will rapidly increase, with occasional to frequent gale-force gusts following the front. A Gale Watch and/or Warning may be needed in the next 24 hours for Saturday afternoon. A slow improvement in wave heights and wind speeds will eventually occur Saturday night into Sunday morning and conditions will return to mostly favorable by Sunday evening. Mostly favorable conditions are forecast to persist through Tuesday, with light to moderate onshore flow returning by Monday morning. FIRE WEATHER: Elevated fire weather danger conditions remain possible for portions of Deep South Texas on Saturday afternoon behind an approaching cold front. Relative humidity values will drop into the teens and 20 percent range west of I-69C, while dropping into the 30 to 40 percent range between I-69C and I-69E by early- mid afternoon Saturday. The post-frontal northerly wind speeds will be on breezy side initially behind the front, but should stay just below Fire Weather Watch/Red Flag Warning thresholds. Additionally, the airmass behind the front is not expected to be overly dry as first thought, at least not enough to warrant a Fire Weather Watch at this time. However, current forecast trends do continue to favor a Fire Danger Statement...which may need to be issued for some portions of Deep South Texas on Saturday. Will continue to monitor trends. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 85 70 79 / 0 0 0 50 BROWNSVILLE 73 89 72 80 / 0 0 0 50 HARLINGEN 72 88 69 78 / 0 0 10 40 MCALLEN 71 90 67 77 / 0 0 0 30 RIO GRANDE CITY 68 93 67 78 / 0 0 0 20 SOUTH PADRE ISLAND 74 80 72 76 / 0 0 0 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...60-Speece Long Term/Upper Air...56-Hallman
Hazardous weather outlook, Dec 9, 4:02 PM CST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 402 PM CST Thu Dec 9 2021 TXZ248>257-351-353-102215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 402 PM CST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Friday through Sunday. An enhanced risk of erratic wildfire growth and spread is possible on Saturday for the western and central portions of Deep South Texas and the Rio Grande Valley due to breezy conditions and dry air expected in wake of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 PM CST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories are possible along the Lower Texas Coast late Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:26 AM CST | Small Craft Advisory | BRO | 31 hr | |
| Dec 10, 3:27 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 15 hr |
| Dec 10, 4:30 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.